Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 4, 2014, 5:55 PM CDT for McHenry County, Ward County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 4, 2014, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McHenry County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 12 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:19 PM CDT | HAIL 1.25 | Minot, ND | REPORTED BY BROADCAST MEDIA IN MINOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS53 KBIS 042255
SVRBIS
NDC049-101-050000-
/O.NEW.KBIS.SV.W.0032.140604T2255Z-140605T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
555 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 700 PM CDT
* AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINOT...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MINOT...SURREY...GRANVILLE...LOGAN AND NORWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4845 10064 4819 10056 4812 10141 4830 10147
TIME...MOT...LOC 2255Z 258DEG 21KT 4823 10131
HAIL...1.00IN
WIND...60MPH
$$
AYD4 follow-up statements
333
WWUS53 KBIS 042306
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT WED JUN 4 2014
NDC049-101-050000-
/O.CON.KBIS.SV.W.0032.000000T0000Z-140605T0000Z/
MCHENRY ND-WARD ND-
606 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WARD AND CENTRAL MCHENRY COUNTIES UNTIL 700 PM CDT...
AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINOT...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANVILLE AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NORWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4845 10064 4819 10056 4812 10141 4830 10147
TIME...MOT...LOC 2307Z 264DEG 21KT 4822 10117
HAIL...1.00IN
WIND...60MPH
$$
AYD970
WWUS53 KBIS 042324
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT WED JUN 4 2014
NDC049-101-050000-
/O.CON.KBIS.SV.W.0032.000000T0000Z-140605T0000Z/
MCHENRY ND-WARD ND-
624 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WARD AND CENTRAL MCHENRY COUNTIES UNTIL 700 PM CDT...
AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LOGAN...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANVILLE AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NORWICH.
THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL IN
MINOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4832 10137 4845 10064 4819 10056 4812 10141
TIME...MOT...LOC 2324Z 265DEG 21KT 4820 10113
HAIL...1.00IN
WIND...60MPH
$$
AYD583
WWUS53 KBIS 042338
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT WED JUN 4 2014
NDC049-101-050000-
/O.CON.KBIS.SV.W.0032.000000T0000Z-140605T0000Z/
MCHENRY ND-WARD ND-
638 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WARD AND CENTRAL MCHENRY COUNTIES UNTIL 700 PM CDT...
AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF GRANVILLE TO MINOT...MOVING EAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINOT...SURREY...GRANVILLE AND NORWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS AND UNDERPASSES IN
MINOT. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4832 10137 4839 10063 4819 10056 4812 10141
TIME...MOT...LOC 2338Z 267DEG 20KT 4821 10093 4821 10131
HAIL...1.00IN
WIND...60MPH
$$135 WWUS53 KBIS 042355 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 655 PM CDT WED JUN 4 2014 NDC049-101-050005- /O.EXP.KBIS.SV.W.0032.000000T0000Z-140605T0000Z/ MCHENRY ND-WARD ND- 655 PM CDT WED JUN 4 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARD AND CENTRAL MCHENRY COUNTIES WILL EXPIRE AT 700 PM CDT/600 PM MDT/... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL EXPECTED WITH THESE THUNDERSTORMS. LAT...LON 4832 10137 4839 10063 4819 10056 4812 10141 TIME...MOT...LOC 2355Z 266DEG 23KT 4821 10079 4821 10117 $$ AYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:04 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 4, 3:04 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT WED JUN 4 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 245 PM CDT WED JUN 4 2014 NOTE SEVERE THUNDERSTORM WATCH 220 IN EFFECT FOR THE SOUTHWEST THIS AFTERNOON AND EVENING. FOR THIS PERIOD..MAIN CONCERNS ARE SEVERE WEATHER...MAINLY LARGE HAIL AND DAMAGING WINDS ACROSS THE SOUTHWEST. THREAT AREA FOR SEVERE THUNDERSTORMS SHOULD REMAIN ACROSS THE SOUTHWEST THIS AFTERNOON AND EVENING. ABUNDANT CLOUDS HAVE LIMITED TEMPERATURES ACROSS THE CENTRAL AND EAST RESULTING IN LOW AND MID LEVEL LAPSE RATES THAT LIKELY WILL NOT SUPPORT DEEP SEVERE CONVECTION. THUNDERSTORMS FORMING ALONG THE H250 JET AHEAD OF A SHORTWAVE TROUGH MOVING THROUGH THE HIGH PLAINS INTO THE NORTHERN PLAINS THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE H500 TROUGH AXIS THROUGH TONIGHT WITH THUNDERSTORM CHANCES SPREADING EAST ACROSS CENTRAL NORTH DAKOTA THIS EVENING. ON THURSDAY CONVECTION WILL BE FOCUSED ALONG A COLD FRONT ENTERING THE NORTHWEST THURSDAY MORNING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM CDT WED JUN 4 2014 ACTIVE WEATHER PATTERN TYPICAL FOR JUNE CONTINUES THROUGH THE LONG TERM PERIOD WITH THE BELT OF WESTERLIES MAINTAINED ACROSS THE NORTHERN PLAINS. A STRONG FRONTAL SYSTEM ASSOCIATED WITH AN UPPER LOW OVER SOUTH CENTRAL CANADA WILL BE MOVING SOUTH AND EAST ACROSS NORTH DAKOTA THURSDAY EVENING. THE FRONTAL PASSAGE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ANOTHER AREA OF PRECIPITATION IS SHOWN TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA OVERNIGHT THURSDAY/EARLY FRIDAY WITH BROAD TROUGHING ALOFT AND AS THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK MOVES ALONG THE ND/SD BORDER AREA. THIS AREA OF PRECIPITATION MIGRATES EAST ACROSS SOUTHERN NORTH DAKOTA FRIDAY DAYTIME INTO FRIDAY NIGHT AND CONTINUES SATURDAY BEFORE ENDING. KEPT POPS BELOW LIKELY WITH COOL SURFACE HIGH PRESSURE BUILDING SOUTH OVER THE FORECAST AREA FRIDAY AND SATURDAY...POSSIBLY LIMITED THE POTENTIAL MOISTURE. ALSO REMOVED THUNDER FRIDAY NIGHT WITH ZERO INSTABILITY FORECAST ACROSS WEST AND CENTRAL NORTH DAKOTA. THE UPPER TROUGH MOVES THROUGH THE FORECAST AREA SATURDAY NIGHT...ENDING PRECIPITATION ACROSS THE CWA. ACTIVE FLOW RESUMES/CONTINUES SUNDAY-WEDNESDAY WITH SHOWERS AND THUNDERSTORMS EACH PERIOD. COOL TEMPERATURES FRIDAY THROUGH SUNDAY ARE EXPECTED TO REMAIN MAINLY IN THE 60S...70S MONDAY AND TUESDAY...COOLING OFF AGAIN MID-WEEK BEHIND ANOTHER PROJECTED UPPER LOW MOVING ACROSS SOUTHERN CANADA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 245 PM CDT WED JUN 4 2014 THIS AFTERNOON...A TROUGH OF LOW PRESSURE ACROSS CENTRAL MONTANA IN COMBINATION WITH UPPER LEVEL WINDS WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS WESTERN NORTH DAKOTA. VFR CONDITIONS ACROSS THE REGION. TYPICAL UNCERTAINTY IN TIMING AND COVERAGE OF THUNDERSTORMS LIMITS THE THREAT TO VCTS AT THIS TIME. ON THURSDAY A COLD FRONT WILL APPROACH THE NORTHWEST. SCATTERED THUNDERSTORMS MAY FORM ALONG THIS FEATURE THURSDAY MORNING. TO UNCERTAIN AT THIS TIME TO INCLUDE IN TAF FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...NH AVIATION...WAA
Hazardous weather outlook, Jun 4, 3:34 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT WED JUN 4 2014 NDZ009-017-052045- WILLIAMS-MCKENZIE- 334 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS REMAINS IN THE FORECAST FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-010>013-018>023-025-034>037-042-045>048-050-051- 052045- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 334 PM CDT WED JUN 4 2014 /234 PM MDT WED JUN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL AND WESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS CONTINUES FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ004-052045- BOTTINEAU- 334 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. THUNDERSTORM CHANCES RETURN SUNDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ031>033-040-041-043-044-052045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 234 PM MDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NORTH DAKOTA. SOME STORMS ACROSS THE SOUTHWEST COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS CONTINUES FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. WA
In the hours before
Special weather statement, Jun 4, 4:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT WED JUN 4 2014
NDZ040-041-042215-
HETTINGER-SLOPE-
354 PM MDT WED JUN 4 2014
...STRONG THUNDERSTORMS ACROSS FAR EASTERN SLOPE AND WESTERN
HETTINGER COUNTIES...
AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS FAR EASTERN SLOPE
AND WESTERN HETTINGER COUNTIES.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
REGENT...
HAVELOCK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4657 10260 4658 10235 4629 10233 4628 10300
4635 10309 4651 10299
TIME...MOT...LOC 2151Z 269DEG 31KT 4640 10286
HEINERTSpecial weather statement, Jun 4, 5:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 508 PM CDT WED JUN 4 2014 NDZ011-042245- WARD- 508 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORM OVER WARD COUNTY NEAR MINOT... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DES LACS...OR 13 MILES WEST OF MINOT... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MINOT... BURLINGTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4841 10119 4819 10112 4808 10178 4830 10184 TIME...MOT...LOC 2208Z 255DEG 18KT 4821 10152 HEINERT
Special weather statement, Jun 4, 5:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 518 PM CDT WED JUN 4 2014 NDZ003-004-042245- BOTTINEAU-RENVILLE- 518 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORMS MOVING EAST OVER NORTHERN RENVILLE COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOLLEY...OR 44 MILES NORTHWEST OF MINOT...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOHALL... LORAINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4898 10131 4877 10123 4871 10176 4888 10183 TIME...MOT...LOC 2217Z 256DEG 19KT 4881 10166 TM
Special weather statement, Jun 4, 5:19 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 519 PM CDT WED JUN 4 2014 NDZ003-004-042245- BOTTINEAU-RENVILLE- 519 PM CDT WED JUN 4 2014 ...SPECIAL WEATHER STATEMENT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOLLEY...OR 44 MILES NORTHWEST OF MINOT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOHALL... LORAINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4897 10147 4876 10138 4868 10182 4886 10195 TIME...MOT...LOC 2219Z 256DEG 19KT 4881 10164 HEINERT
Special weather statement, Jun 4, 5:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
533 PM CDT WED JUN 4 2014
NDZ004-005-042300-
BOTTINEAU ND-ROLETTE ND-
533 PM CDT WED JUN 4 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN ROLETTE AND NORTHEASTERN
BOTTINEAU COUNTIES UNTIL 600 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
LAKE METIGOSHE STATE PARK TO SHELL VALLEY...AND MOVING NORTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELCOURT...
ST. JOHN...
SHELL VALLEY...
INTERNATIONAL PEACE GARDEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4899 9952 4890 9952 4874 9993 4895 10043
4902 10026 4900 9975 4901 9973 4900 9970
4901 9966 4901 9958
TIME...MOT...LOC 2233Z 238DEG 17KT 4894 10020 4883 9993
AYDSpecial weather statement, Jun 4, 5:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 542 PM CDT WED JUN 4 2014 NDZ011-042315- WARD ND- 542 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORMS APPROACHING MINOT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINOT TO 8 MILES SOUTH OF DES LACS...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MINOT... SURREY... LOGAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4837 10105 4811 10106 4810 10162 4835 10160 TIME...MOT...LOC 2242Z 266DEG 18KT 4829 10127 4815 10154 AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:28 PM CDT | Special Weather Statement | BIS | Williams | 32 min |
| Jun 4, 3:38 PM CDT | Special Weather Statement | BIS | Slope | 67 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | BIS | Stark | 36 min |
| Jun 4, 4:05 PM CDT | Special Weather Statement | BIS | Mountrail | 25 min |
| Jun 4, 4:31 PM CDT | Special Weather Statement | BIS | Slope | 14 min |
| Jun 4, 4:54 PM CDT | Special Weather Statement | BIS | Hettinger | 21 min |
| Jun 4, 4:58 PM CDT | Tornado Warning | BIS | Hettinger | 32 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | BIS | Ward | 37 min |
| Jun 4, 5:18 PM CDT | Special Weather Statement | BIS | Renville | 27 min |
| Jun 4, 5:19 PM CDT | Special Weather Statement | BIS | Renville | 26 min |
| Jun 4, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 51 min |
| Jun 4, 5:29 PM CDT | Tornado Warning | BIS | Adams, Hettinger | 31 min |
| Jun 4, 5:33 PM CDT | Special Weather Statement | BIS | Rolette | 27 min |
| Jun 4, 5:42 PM CDT | Special Weather Statement | BIS | Ward | 33 min |
| Jun 4, 6:02 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 43 min |
| Jun 4, 6:15 PM CDT | Special Weather Statement | BIS | Rolette | 30 min |
| Jun 4, 6:47 PM CDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 4, 6:53 PM CDT | Special Weather Statement | BIS | Rolette | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.